×

zbMATH — the first resource for mathematics

Constructing entire functions by quasiconformal folding. (English) Zbl 1338.30016
For a finite plane tree \(T\), a polynomial \(p\) is associated with only two critical values \(\pm 1\) such that \(T_p = p^{-1}([-1,1])\) is a plane tree which is equivalent to \(T\). To an infinite plane tree \(T\), there corresponds a certain entire function \(f\). In order to explain this in more detail, let us consider the singular set \(S(f)\) of \(f\) which is the closure of the critical values and finite asymptotic values of \(f\). The Speiser class \(\mathcal{S}\) is the set of transcendental entire functions with a finite singular set. Furthermore, let \(\mathcal{S}_n \subset \mathcal{S}\) be those functions with at most \(n\) singular values and \(S_{p,q}\) be those functions with \(p\) critical values and \(q\) finite asymptotic values. Finally, let \(\mathcal{B}\) denote the Eremenko-Lyubich class of transcendental entire functions with bounded (not necessarily finite) singular set.
Now, for an infinite plane tree \(T\) with certain mild geometric conditions the author develops a method to construct a corresponding entire function \(f\) in the class \(\mathcal{S}_{2,0}\) with the only critical values \(\pm 1\) such that \(T_f = f^{-1}([-1,1])\) is a plane tree which approximates \(T\) in a precise way. His method uses quasiconformal mappings and the measurable Riemann mapping theorem. Furthermore, he applies his method to solve a number of open problems, e.g., the area conjecture of Eremenko and Lyubich and the existence of a function in \(\mathcal{B}\) whose Fatou set has a wandering domain.

MSC:
30C65 Quasiconformal mappings in \(\mathbb{R}^n\), other generalizations
30D15 Special classes of entire functions of one complex variable and growth estimates
30D05 Functional equations in the complex plane, iteration and composition of analytic functions of one complex variable
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Baker, I. N., Multiply connected domains of normality in iteration theory, Math. Z.,, 81, 206-214, (1963) · Zbl 0107.06203
[2] Baker, I. N., The domains of normality of an entire function. Ann. Acad. Sci. Fenn. Ser. A I Math., 1 (1975), 277-283. · Zbl 0329.30019
[3] Baker, I. N., An entire function which has wandering domains. J. Austral. Math. Soc. Ser. A, 22 (1976), 173-176. · Zbl 0335.30001
[4] Belyĭ, G. V., Galois extensions of a maximal cyclotomic field. Izv. Akad. Nauk SSSR Ser. Mat., 43 (1979), 267-276, 479 (Russian); English translation in Math. USSR-Izv., 14 (1980), 247-256.
[5] Bergweiler, W., Iteration of meromorphic functions. Bull. Amer. Math. Soc., 29 (1993), 151-188. · Zbl 0791.30018
[6] Bergweiler, W. & Eremenko, A., Entire functions of slow growth whose Julia set coincides with the plane. Ergodic Theory Dynam. Systems, 20 (2000), 1577-1582. · Zbl 0992.37039
[7] Bergweiler, W., Haruta, M., Kriete, H., Meier, H.-G. & Terglane, N., On the limit functions of iterates in wandering domains. Ann. Acad. Sci. Fenn. Ser. A I Math., 18 (1993), 369-375. · Zbl 0793.30022
[8] Beurling, A., Some theorems on boundedness of analytic functions. Duke Math. J., 16 (1949), 355-359. · Zbl 0033.36503
[9] Bishop, C. J., A transcendental Julia set of dimension 1. Preprint, 2011. · Zbl 1402.37056
[10] Bishop, C.J., True trees are dense, Invent. Math.,, 197, 433-452, (2014) · Zbl 1304.30028
[11] Bishop, C. J., Models for the Eremenko-Lyubich class. Preprint, 2014. · Zbl 1337.30037
[12] Bishop, C. J., Models for the Speiser class. Preprint, 2014. · Zbl 1381.30020
[13] Bishop, C. J., The order conjecture fails in class S. To appear in J. Anal. Math. · Zbl 1331.30016
[14] Branner, B. & Fagella, N., Quasiconformal Surgery in Holomorphic Dynamics. Cambridge Studies in Advanced Mathematics, 141. Cambridge University Press, Cambridge, 2014. · Zbl 1319.37003
[15] Cámera, G. A., On a problem of Erdős. Acta Cient. Venezolana, 34 (1983), 191-194. · Zbl 0573.30032
[16] Drasin, D., Golʹdberg, A. A. & Poggi-Corradini, P., Quasiconformal mappings in value-distribution theory, in Handbook of Complex Analysis: Geometric Function Theory. Vol. 2, pp. 755-808. Elsevier, Amsterdam, 2005. · Zbl 1078.30023
[17] Dynʹkin, E. M., Smoothness of a quasiconformal mapping at a point. Algebra i Analiz, 9 (1997), 205-210 (Russian); English translation in St. Petersburg Math. J., 9 (1998), 601-605.
[18] Epstein, A., Towers of Finite Type Complex Analytic Maps. Ph.D. Thesis, City University of New York, New York, NY, 1995. http://pcwww.liv.ac.uk/ lrempe/adam/thesis.pdf.
[19] Eremenko, A., On the iteration of entire functions, in Dynamical Systems and Ergodic Theory (Warsaw, 1986), Banach Center Publ., 23, pp. 339-345. PWN - Polish Scientific Publishers, Warsaw, 1989.
[20] Eremenko, A., Transcendental meromorphic functions with three singular values. Illinois J. Math., 48 (2004), 701-709. · Zbl 1070.30010
[21] Eremenko, A.; Lyubich, M. Yu., Examples of entire functions with pathological dynamics, J. London Math. Soc.,, 36, 458-468, (1987) · Zbl 0601.30033
[22] Eremenko, A. & Lyubich, M. Yu., Dynamical properties of some classes of entire functions. Ann. Inst. Fourier (Grenoble), 42 (1992), 989-1020. · Zbl 0735.58031
[23] Fagella, N., Godillion, S. & Jarque, X., Wandering domains for composition of entire functions. Preprint, 2014. arXiv:1410.3221 [math. DS].
[24] Garnett, J. B. & Marshall, D., Harmonic Measure. New Mathematical Monographs, 2. Cambridge University Press, Cambridge, 2005. · Zbl 1077.31001
[25] Gauthier, P., Unbounded holomorphic functions bounded on a spiral. Math. Z., 114 (1970), 278-280. · Zbl 0191.08503
[26] Golʹdberg, A. A., Sets on which the modulus of an entire function has a lower bound. Sibirsk. Mat. Zh., 20 (1979), 512-518, 691 (Russian); English translation in Siberian Math. J., 20 (1979), 360-364. · Zbl 0601.30033
[27] Golʹdberg, A. A. & Ostrovskii, I. V., Value Distribution of Meromorphic Functions. Translations of Mathematical Monographs, 236. Amer. Math. Soc., Providence, RI, 2008.
[28] Goldberg, L. & Keen, L., A finiteness theorem for a dynamical class of entire functions. Ergodic Theory Dynam. Systems, 6 (1986), 183-192. · Zbl 0657.58011
[29] Hayman, W. K., The minimum modulus of large integral functions. Proc. London Math. Soc., 2 (1952), 469-512. · Zbl 0048.05503
[30] Hayman, W. K., Research problems in function theory: new problems, in Proceedings of the Symposium on Complex Analysis (Canterbury, 1973), London Math. Soc. Lecture Note Ser., 12, pp. 155-180. Cambridge Univ. Press, London, 1974.
[31] He, Z.-X.; Schramm, O., Fixed points, koebe uniformization and circle packings, Ann. of Math.,, 137, 369-406, (1993) · Zbl 0777.30002
[32] Heins, M., The set of asymptotic values of an entire function, in Tolfte Skandinaviska Matematikerkongressen (Lund, 1953), pp. 56-60. Lunds Universitets Matematiska Institution, Lund, 1954.
[33] Hinchliffe, J. D., The Bergweiler-Eremenko theorem for finite lower order. Results Math., 43 (2003), 121-128. · Zbl 1036.30022
[34] Kochetkov, Yu. Yu., On the geometry of a class of plane trees. Funktsional. Anal. i Prilozhen., 33 (1999), 78-81 (Russian); English translation in Funct. Anal. Appl., 33 (1999), 304-306.
[35] Kochetkov, Yu. Yu., Geometry of planar trees. Fundam. Prikl. Mat., 13 (2007), 149-158 (Russian); English translation in J. Math. Sci. (N.Y.), 158 (2009), 106-113. · Zbl 0777.30002
[36] Langley, J. K., On differential polynomials, fixpoints and critical values of meromorphic functions. Results Math., 35 (1999), 284-309. · Zbl 0932.30030
[37] Merenkov, S., Rapidly growing entire functions with three singular values. Illinois J. Math., 52 (2008), 473-491. · Zbl 1186.30029
[38] Mihaljević-Brandt, H. & Rempe-Gillen, L., Absence of wandering domains for some real entire functions with bounded singular sets. Math. Ann., 357 (2013), 1577-1604. · Zbl 1291.37064
[39] Rempe-Gillen, L., Hyperbolic entire functions with full hyperbolic dimension and approximation by Eremenko-Lyubich functions. Proc. Lond. Math. Soc., 108 (2014), 1193-1225. · Zbl 1295.30060
[40] Rempe-Gillen, L. & Rippon, P., Exotic Baker and wandering domains for Ahlfors islands maps. J. Anal. Math., 117 (2012), 297-319. · Zbl 1285.37013
[41] Rottenfusser, G.; Rückert, J.; Rempe-Gillen, L.; Schleicher, D., Dynamic rays of bounded-type entire functions, Ann. of Math.,, 173, 77-125, (2011) · Zbl 1232.37025
[42] Schleicher, D., Dynamics of entire functions, in Holomorphic Dynamical Systems, Lecture Notes in Math., 1998, pp. 295-339. Springer, Berlin, 2010. · Zbl 1241.37002
[43] Shabat, G. & Zvonkin, A., Plane trees and algebraic numbers, in Jerusalem Combinatorics ’93, Contemp. Math., 178, pp. 233-275. Amer. Math. Soc., Providence, RI, 1994. · Zbl 0816.05024
[44] Stallard, G., The Hausdorff dimension of Julia sets of entire functions. II. Math. Proc. Cambridge Philos. Soc., 119 (1996), 513-536. · Zbl 0852.30018
[45] Stallard, G., The Hausdorff dimension of Julia sets of entire functions. III. Math. Proc. Cambridge Philos. Soc., 122 (1997), 223-244. · Zbl 0885.30021
[46] Sullivan, D., Quasiconformal homeomorphisms and dynamics. I. Solution of the Fatou-Julia problem on wandering domains. Ann. of Math., 122 (1985), 401-418. · Zbl 0589.30022
[47] Teichmüller, O., Eine Umkehrung des zweiten Hauptsatzes der Wertverteilungslehre. Deutsche Math., 2 (1937), 96-107. · Zbl 0016.26602
[48] Wiman, A., Über den Zusammenhang zwischen dem Maximalbetrage einer analytischen Funktion und dem grössten Betrage bei gegebenem Argumente der Funktion. Acta Math., 41 (1916), 1-28. · JFM 46.0508.04
[49] Wittich, H., Zum Beweis eines Satzes über quasikonforme Abbildungen. Math. Z., 51 (1948), 278-288. · Zbl 0030.35602
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.